• Has anyone that is taking Tamoxifen experience any of the more serious side effects?

    Asked by pressinfwd on Tuesday, February 12, 2013

    Has anyone that is taking Tamoxifen experience any of the more serious side effects?

    8 Answers from the Community

    8 answers
    • nancyjac's Avatar

      I took tamoxifen the first time I had breast cancer almost 20 years ago. I took it for 5 years and had no side effects whatever. Now, since I am post menopausal, I am taking an aromatase inhibitor and do have some minor side effects from that.

      over 3 years ago
    • carrie14's Avatar

      I have been on Tamoxifen for 5 weeks now. I have a dull headache most of the time. My legs are tired and feel like I've been walking all day. I have only taken something for these aches a couple of times. I don't want to get dependent on it and possibly ruin another part of my body. I sometimes get dizzy as well. It doesn't happen often. I usually notice it when I get up too fast from a seated position or when I have to pick something up off the floor or if I make sudden movements - like change of direction. And sometimes it just happens for no reason!!!! I haven't had any hot flashes, yet. My doctor says I should and that it means my body is accepting the Tamoxifen and that it's working. I know everyone is different so I'm not sure if I haven't had them yet or if they won't be showing up. I have a follow up in April to see how it's all going.

      over 3 years ago
    • Nancebeth's Avatar

      I took it for 2 months and had to stop because of the insane side effects. I had headaches, joint pain, nausea, night sweats, chills, a low grade fever and murderous rage. When I stopped for 3 days to make sure something else wasn't causing the symptoms, I felt great and I knew it was the Tamoxifen. I am no longer taking it.

      over 3 years ago
    • Netsy's Avatar

      I will have to start after my radiation treatments are finished! My good friend and breast cancer survivor has been on it for over 2 years and had the side effects my oncologist said were common...hot flashes, vaginal dryness relieved by "replens". All have warned me of risk of blood clots so walking 30 mins every other day is a must. I am sure just like all drugs it will be very individual. Pray your treatment goes well

      over 3 years ago
    • karen1956's Avatar

      I only took it for 2 months (in my journey to figure out what AI or tamox I could tolerate)...I had mostly GI side effects, annoying and uncomfortable but not "serious"

      over 3 years ago
    • chutzpah's Avatar

      Been taking tamoxifen since june 2012 Side effects aren't too bad, night sweats, hot flashes, yeast infection the worst side effect is the mood swings which I handle by taking activan. But it seems to be working for me, last scan was ok Tried femera but couldn't tolerate it

      over 3 years ago
    • jvbaseballmom2's Avatar

      I was on tamoxifen for 5 years and other than hot flashes, never experienced any real side effects. I have been on Femara for 1 1/2 years, and have had more side effects from that medication - joint aches. I do find when I exercise that I feel a lot better and the stiffness/achiness goes away. Just can't seem to stay committed to the exercise:)

      over 3 years ago
    • Nomadicme's Avatar

      For me hot flashes and night sweats (3x a night). The side effects are better since I've been on Effexor and Clonodine. It bites to have to take two meds to deal with one, but it's life saving. My liver is giving funky labs, no wonder given all the stuff I'm,taking!

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.